Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 46, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 19, 2020, 10:31 AM CST for Franklin County, Missouri. It took effect at Jan 19, 2020, 7:12 PM CST. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2020, 10:31 AM CST (16:31 UTC)
- In effect from
- Jan 19, 2020, 7:12 PM CST
- Expired
- Jan 20, 2020, 9:21 PM CST
- In force
- 26 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin County, MO
The radar
The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 16.88 ft at Jan 20, 2020, 1:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
131
WGUS43 KLSX 191631
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1031 AM CST Sun Jan 19 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Bourbeuse River at Union
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-202230-
/O.NEW.KLSX.FL.W.0046.200120T0112Z-200122T1225Z/
/UNNM7.1.ER.200120T0112Z.200120T1800Z.200121T0625Z.NO/
1031 AM CST Sun Jan 19 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Bourbeuse River at Union
* from this evening to Wednesday morning.
* At 10:00 AM Sunday the stage was 14.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
crest near 16.5 feet by Monday early afternoon. The river is
forecast to fall below flood stage by early Tuesday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/20 01/21 01/22 01/23 01/24
Bourbeuse River
Union 15.0 13.98 16.4 13.7 6.7 4.4 3.6
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$4 follow-up statements
344
WGUS83 KLSX 200308
FLSLSX
Flood Statement
National Weather Service St Louis MO
908 PM CST Sun Jan 19 2020
...The flood warning continues for the following rivers in Missouri..
Bourbeuse River at Union
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-210307-
/O.CON.KLSX.FL.W.0046.000000T0000Z-200122T1225Z/
/UNNM7.1.ER.200120T0007Z.200120T1800Z.200121T0625Z.NO/
908 PM CST Sun Jan 19 2020
The Flood Warning continues for
the Bourbeuse River at Union
* until Wednesday morning.
* At 8:30 PM Sunday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 16.5 feet by tomorrow early
afternoon, then fall below flood stage early Tuesday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/20 01/21 01/22 01/23 01/24
Bourbeuse River
Union 15.0 15.29 16.4 13.7 6.7 4.4 3.6
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$672
WGUS83 KLSX 201614
FLSLSX
Flood Statement
National Weather Service St Louis MO
1014 AM CST Mon Jan 20 2020
...The flood warning continues for the following rivers in
Missouri...
Bourbeuse River at Union
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-212213-
/O.EXT.KLSX.FL.W.0046.000000T0000Z-200122T1552Z/
/UNNM7.1.ER.200120T0007Z.200121T0000Z.200121T0952Z.NO/
1014 AM CST Mon Jan 20 2020
The Flood Warning continues for
the Bourbeuse River at Union
* until Wednesday morning.
* At 9:30 AM Monday the stage was 16.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 16.9 feet by this evening, then
fall below flood stage early tomorrow.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/21 01/22 01/23 01/24 01/25
Bourbeuse River
Union 15.0 16.67 14.4 6.7 4.4 3.6 3.2
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$032
WGUS83 KLSX 210232
FLSLSX
Flood Statement
National Weather Service St Louis MO
832 PM CST Mon Jan 20 2020
...The flood warning continues for the following rivers in
Missouri...
Bourbeuse River at Union
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-220231-
/O.EXT.KLSX.FL.W.0046.000000T0000Z-200122T0830Z/
/UNNM7.1.ER.200120T0007Z.200120T2030Z.200121T0230Z.NO/
832 PM CST Mon Jan 20 2020
The Flood Warning continues for
the Bourbeuse River at Union
* until late Tuesday night.
* At 8:00 PM Monday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
this evening.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/21 01/22 01/23 01/24 01/25
Bourbeuse River
Union 15.0 15.28 10.5 6.1 4.3 3.6 3.2
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$760
WGUS83 KLSX 210321
FLSLSX
Flood Statement
National Weather Service St Louis MO
921 PM CST Mon Jan 20 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Bourbeuse River at Union
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-210351-
/O.CAN.KLSX.FL.W.0046.000000T0000Z-200122T0830Z/
/UNNM7.1.ER.200120T0007Z.200120T2030Z.200121T0222Z.NO/
921 PM CST Mon Jan 20 2020
The Flood Warning is cancelled for
the Bourbeuse River at Union.
* At 9:00 PM Monday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at 8:22 PM Monday.
* The river will continue falling to 6.1 feet by Wednesday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/21 01/22 01/23 01/24 01/25
Bourbeuse River
Union 15.0 14.41 10.5 6.1 4.3 3.6 3.2
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 19, 5:30 AM CST, 5 hours 1 minute earlier.
Area forecast discussion, Jan 19, 5:30 AM CST, 5 hours 1 minute before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 530 AM CST Sun Jan 19 2020 .SHORT TERM... (Through Late Monday Afternoon) Issued at 208 AM CST Sun Jan 19 2020 Focus thru the period continues to be temps thru tonight, then turning to precip chances on Mon. Ongoing headlines continue. Surface ridge continues to build into the region thru the period. Area is expected to remain under deep cyclonic flow today, which shud lead to continued cloud cover. NW winds with gusts in the 20 to 25 kts range are expected to continue thru this afternoon. Winds shud gradually diminish this evening as the pressure gradient relaxes. Going forecast for temps appears to be on track and have only made minor changes to the going forecast. Likewise, only minor changes to temps tonight as CAA continues as the ridge continues to build into the area. With lighter winds expected tonight, wind chill values remain just under advisory criteria. Focus then turns to precip chances for Mon. Models continue to depict a potent s/w dropping across western portions of the area on Mon afternoon into the evening. Model solns differ somewhat on precip location with some high level frontogenesis along the SW flank, pushing precip further from the s/w track. Have generally aligned PoPs along and ahead of the s/w into Mon evening. This shud be a low QPF system, but with very cold air in place, SLRs will be high. Still, models suggest system weakening as it arrives. Going forecast for PoPs and snow may be too low, but confidence is lower on where higher band of snow will setup. Tilly .LONG TERM... (Monday through Next Saturday) Issued at 311 PM CST Sat Jan 18 2020 The models are consistent that a strong northwest flow shortwave will drop southward through our area Monday afternoon and evening. Although the surface/boundary layer will continue to be dry with surface ridging over our area, it appears that there will likely be at least flurries ahead of this shortwave on Monday and Monday evening. Could not rule out a brief period of light snow Monday afternoon and evening, mainly across central and southeast MO leading to a dusting of snow accumulation. Will see the start of a warming trend by Tuesday afternoon due to rising upper level heights, and as the surface wind becomes southerly as the surface ridge finally shifts east of the region. The chance of precipitation will return to much of the forecast area by Wednesday night as south-southwesterly winds bring increasing low level moisture into our area ahead of an approaching upper level trough. The chance of precipitation will continue for the remainder of the work week as an upper level low and associated surface low shift eastward through our area. The operational GFS model is further north with the track of the surface low which would favor a precipitation type of mainly liquid rain, while the ECMWF model is further south with the path of the surface low which would favor a wintry mix. For now will lean toward the warmer model solution, but there still may be a wintry mix during the late night and early morning hours, mainly across northeast MO and west central IL. GKS && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 530 AM CST Sun Jan 19 2020 VFR flight conditions through the morning hours today will give way to MVFR SC deck developing across the region with highest coverage along and east of Mississippi River by this afternoon. So kept MVFR ceilings over KUIN with scattered coverage at rest of TAF sites. Otherwise, gusty northwest winds will persist then should gradually diminish by sunset. SC will lift and scatter out by early this evening. Byrd && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 20 9 21 13 / 0 0 10 10 Quincy 10 1 15 6 / 0 0 10 5 Columbia 20 7 18 9 / 0 0 40 10 Jefferson City 22 8 20 9 / 0 0 40 10 Salem 20 11 25 14 / 0 0 5 5 Farmington 27 10 23 12 / 0 0 20 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...Wind Chill Advisory until noon CST today for Knox MO-Lewis MO. IL...Wind Chill Advisory until noon CST today for Adams IL-Brown IL. && WFO LSX
Hazardous weather outlook, Jan 19, 4:36 AM CST, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 436 AM CST Sun Jan 19 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 436 AM CST Sun Jan 19 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Wind chills of 15 degrees below zero are expected across parts of northeast Missouri and west-central Illinois this morning. A Wind Chill Advisory is in effect for this area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 8:47 PM CST | River Flood Warning | LSX | Callaway, Osage | 54 hr |
| Jan 18, 9:49 PM CST | River Flood Warning | LSX | Jefferson | 23 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.